DOOM — An Unfamiliar World

An overwelming sense of impending doom — a fine characteristic of generalized anxiety disorder, and one that I have been plagued with as of late.   More specifically, I’ve had this feeling ever since I tore my calf two months ago.

I remember the feeling entering my body the very second the injury took place.  It was a heavy, dark emotion that over took me.  I felt completely powerless to it, and I have yet to figure out how to shake it.  My anxiety levels were already high, so I’m not surprised by the affect the injury had on my mental health.  What does surprise me is how I have been unable to get past it.

I have a general feeling that everything is wrong.  Life feels strange — foreign.  This unease is what finally pushed me back to medication.  I had my third visit to the doctors yesterday to discuss my progress on my new meds.  Here’s where I’m at:

  1. I have not had any panic attack since the first week after starting the meds
  2. I’m generally calmer — I haven’t cried since the first week after starting the meds
  3. I’m extremely fatigued
  4. I cannot drink alcohol at all, as it makes me feel dizzy and weird
  5. The world seems different and I have an overwhelming sense of doom

The doctors response:  We need to up your medication to the maximum dose.

Well.  Not what I expected.  In all the years I have been on anti-anxiety medication, I have never been put on the full dose.   Wait — that’s not true.  I was on the maximum dose of Paxil during the time of my divorce.  Besides that very traumatic life event; however, I’ve always been prescribed a low dosage of medication.

Maybe that is why I never felt medication helped that much???? The doctor will be increasing my dosage every 2 weeks until I reach the maximum dose of 200mg.  I’m currently on 100, so I will reach the max in 6 weeks.  I’m a little scared that the max dose will have me feeling like a zombie.  I fully intend on monitoring myself over the next bit.

I’m scare, but hopeful.  I know better than to hope for a cure for my anxiety, but I really need to find some stable ground.  If a maximum dose is what it will take, then so be it.  I’m tired of navigating life in this unfamiliar world.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s